To add to this, I found the following.
I found this warning to travellers using doxycycline as a prophylactic for malaria:
Common side effects
If the contents of the capsule/tablet come into contact with the oesophagus (the tube from the mouth to the stomach) they may irritate it leading to unpleasant "heartburn" symptoms. To prevent this it is important to wash down the capsule/tablet with plenty of water. It is also wise not to lie down immediately after taking the drug (to avoid reflux).
As doxycycline is an antibiotic it may cause diarrhoea (paradoxically it will treat some causes of travellers diarrhoea) and may increase the incidence of vaginal thrush especially in those prone to this problem.
Rarely, doxycycline may sensitise the skin to the sun (approximately 3% of people taking this dose of doxycycline will be affected) leading to an unpleasant rash or increased risk of sunburn. It is wise to use high factor sun screens covering both UVA and UVB.
Travellers taking the combined oral contraceptive pill should take extra contraceptive precautions for the first month of taking doxycycline.
However, this is quite interesting because I had never thought about nails before:
(I never wear either nail varnish or false nails, but I have never found this a problem myself.)
The Netherlands Pharmacovigilance Centre Lareb received five reports concerning photo-onycholysis associated with the use of doxycycline. All five patients used 200 mg of doxycycline a day for the prophylactic treatment of Lyme disease after tick bite. In all cases the affected nails had been exposed to the sun during the summer. All patients showed (partial) recovery after several months. To our knowledge, no other factors (either specific physical disorders or concomitant drug use) were responsible for the onycholysis in these patients.